Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2006, 10:28 AM CDT for Fillmore County, Mower County, Minnesota. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2006, 10:28 AM CDT (15:28 UTC)
- Expired
- Jun 14, 2006, 11:00 AM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:28 AM CDT | HAIL 0.75 | 5 E Grand Meadow, MN | PENNY SIZE HAIL. |
| Jun 14, 10:35 AM CDT | HAIL 0.88 | Spring Valley, MN | REPORTED BY SPRING VALLEY EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 141527
SVRARX
MNC045-099-141600-
/O.NEW.KARX.SV.W.0047.060614T1528Z-060614T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 AM CDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
NORTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1100 AM CDT
* AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR SPRING VALLEY...OR ABOUT 19 MILES WEST OF
PRESTON...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WYKOFF AROUND 1035 AM...
FORESTVILLE STATE PARK AROUND 1050 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4351 9214 4351 9239 4353 9240 4359 9249
4360 9249 4370 9261 4382 9245 4382 9244
4363 9216
$$
RRS3 follow-up statements
000
WWUS53 KARX 141537
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1036 AM CDT WED JUN 14 2006
MNC045-099-141600-
/O.CON.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
FILLMORE MN-MOWER MN-
1036 AM CDT WED JUN 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHEASTERN MOWER AND WESTERN FILLMORE COUNTIES...
AT 1035 AM...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL
FALLING AT SPRING VALLEY...OR 15 MILES WEST OF PRESTON. THIS SEVERE
THUNDERSTORM WAS MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CHERRY GROVE AND FORESTVILLE STATE PARK AROUND 1050 AM...
YORK AND BRISTOL AROUND 1055 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4351 9214 4351 9239 4353 9240 4359 9249
4360 9249 4370 9261 4382 9245 4382 9244
4363 9216
$$
RRS000
WWUS53 KARX 141545
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 AM CDT WED JUN 14 2006
MNC099-141555-
/O.CAN.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
MOWER MN-
1045 AM CDT WED JUN 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY IS CANCELLED...
LAT...LON 4351 9214 4351 9239 4355 9245 4367 9245
4382 9245 4382 9244 4363 9216
$$
MNC045-141600-
/O.CON.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
FILLMORE MN-
1045 AM CDT WED JUN 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WESTERN FILLMORE COUNTY...
AT 1042 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CHERRY GROVE...OR 12 MILES SOUTHWEST OF
PRESTON...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOL AND GREENLEAFTON AROUND 1050 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4351 9214 4351 9239 4355 9245 4367 9245
4382 9245 4382 9244 4363 9216
$$
RRS000
WWUS53 KARX 141555
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 AM CDT WED JUN 14 2006
MNC045-141605-
/O.EXP.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
FILLMORE MN-
1055 AM CDT WED JUN 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FILLMORE COUNTY
EXPIRES AT 1100 AM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE
WARNING WILL BE ALLOWED TO EXPIRE AT 1100 AM.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.
LAT...LON 4351 9214 4351 9239 4355 9245 4367 9245
4382 9245 4382 9244 4363 9216
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:50 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jun 14, 2:50 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 AM CDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT PLENTY OF UNCERTAINTY IN THE FORECAST THIS MORNING AS UPPER RIDGE GETS ASSAULTED BY WEAK WAVES AND CONVECTIVE ELEMENTS...WITH A TREND TO ZONAL FLOW LATER IN THE WEEK. FORECAST DILEMMAS INCLUDE RAIN CHANCES...AND THE WARMING TREND TO TEMPERATURES. 07Z SURFACE ANALYSIS SHOWS HIGH PRESSURE RIDGE FROM NEAR KSTL TO THE DETROIT AREA. HIGH PRESSURE ALSO OVER SOUTHERN CANADA...WITH A WEAK TROUGH RUNNING FROM NORTHERN WI TO SOUTHWEST MN...TO THE BLACK HILLS. SATELLITE WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH MOVING NORTHEAST ACROSS WY...WHICH IS HELPING TO SPARK THUNDERSTORMS FROM THE DAKOTAS INTO SOUTHWEST MN WHERE THE LOW LEVEL JET IS IMPEDING ON THE BAROCLINIC ZONE. FOG ENHANCEMENT IMAGERY SHOWS CASTELLANUS IN A NORTHWEST-SOUTHEAST BAND FROM ND TO NORTHEAST IA/KDBQ AREA. ALSO SOME MID CLOUD AND SCATTERED SHOWERS OVER NORTHEAST WI AS WEAK WAVE PASSES INTO THE GREAT LAKES. OVERALL FAVOR THE GFS MODEL THROUGH THE SHORT TERM...BUT NOT COMPLETELY IGNORING INPUT FROM OTHER MODELS. CURRENT CONVECTION SHOULD MAINTAIN INTO THE DAYLIGHT HOURS BEFORE TAPERING OFF WITH DIURNAL LOSS OF LOW LEVEL TRANSPORT. STILL EXPECT CLOUD AND LINGERING PRECIPITATION TO MAKE IT INTO THE FORECAST AREA THIS MORNING...WITH A CHANCE FOR SCATTERED ACTIVITY THROUGH THE AFTERNOON AS WELL. HAVE KEPT POPS FOCUSED OVER THE SOUTHWEST ZONES. KEEPING TONIGHT DRY FOR NOW...BUT WILL BEAR WATCHING. STILL FEEL THERE WILL BE A BAND OF CASTELLANUS RUNNING NORTHWEST TO SOUTHEAST ACROSS THE AREA IN CONCERT WITH THE BAROCLINIC ZONE. COULD SEE SOME LIGHT SHOWERS FALLING OUT OF THE MID-DECK...BUT WITH A LULL IN OTHER FORCING WILL LEAVE IT OUT AT THIS TIME. CONVECTION WILL CONTINUE TO FIRE TO OUR WEST HOWEVER...AND THESE REMNANTS WILL MOVE INTO THE AREA ON THURSDAY. HARD TO TELL JUST HOW MUCH PRECIPITATION WILL SURVIVE INTO THE AREA...BUT CANNOT RULE IT OUT. WILL LEAVE LOW POPS IN THE FORECAST. UPPER RIDGE AXIS SHIFTS EAST BY FRIDAY...ALLOWING MORE OF THE ENERGY TO MAKE IT INTO THE AREA. MODEL TREND THE PAST FEW RUNS ACTUALLY HAS MORE ENERGY REMAINING IN THE NORTHERN STREAM ZONAL FLOW BY FRIDAY AS THE LONG WAVE SHIFTS INTO THE ROCKIES AND THEN TRIES TO CUT OFF. PIECES OF ENERGY WILL BREAK OFF AND MOVE INTO THE AREA...SO WILL HAVE TO CONTINUE WITH POPS. BEST SUPPORT LOOKS TO REMAIN WEST AND NORTH...AND WILL ATTEMPT TO TAPER POPS IN THAT FASHION. TEMPERATURES TO REALLY HEAT UP THE NEXT FEW DAYS AS THE RIDGE SHIFTS OVERHEAD AND WARM/MOIST ADVECTION RAMPS UP. WARM AND HUMID WILL BE THE WORDS BY FRIDAY WITH HIGHS PUSHING 90. .LONG TERM...SATURDAY THROUGH TUESDAY MEDIUM RANGE LOOKING MESSY WITH ZONAL FLOW AND SEVERAL EMBEDDED SHORT WAVE TROUGHS. WILL NOT MAKE ANY CHANGES AT THIS POINT WITH PLENTY OF UNCERTAINTY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
Hazardous weather outlook, Jun 14, 5:10 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LA CROSSE WI 510 AM CDT WED JUN 14 2006 IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-055-061-151000- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD- GRANT-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-WINNESHIEK- 510 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...INTO FAR SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA TODAY AS A WARMER AND GRADUALLY MORE HUMID AIRMASS MOVES INTO THE AREA. WHILE SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED...A FEW OF THE STORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEATHER PATTERN WILL BECOME MORE ACTIVE FOR THE UPPER MISSISSIPPI RIVER VALLEY BEGINNING THURSDAY NIGHT...EXTENDING INTO EARLY NEXT WEEK...AS A WEAK FRONTAL BOUNDARY MOVES VERY SLOWLY THROUGH THE REGION. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR SEVERE THUNDERSTORMS...WITH A LARGE HAIL AND DAMAGING WIND THREAT... WILL COME FRIDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING. GIVEN WHAT WILL BE AN INCREASINGLY MOIST AIRMASS...AND A SLOWLY MOVING FRONTAL BOUNDARY...SEVERAL EPISODES OF HEAVY RAIN ARE POSSIBLE...ESPECIALLY FRIDAY NIGHT AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT THUNDERSTORM DEVELOPMENT TODAY SHOULD BE MONITORED. ANY SMALL HAIL REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-088-096-WIZ017-029-032>034-041>044-053-151000- ADAMS-BUFFALO-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 510 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF FAR SOUTHEAST MINNESOTA...INTO SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEATHER PATTERN WILL BECOME MORE ACTIVE FOR THE UPPER MISSISSIPPI RIVER VALLEY BEGINNING THURSDAY NIGHT...EXTENDING INTO EARLY NEXT WEEK...AS A WEAK FRONTAL BOUNDARY MOVES VERY SLOWLY THROUGH THE REGION. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR SEVERE THUNDERSTORMS...WITH A LARGE HAIL AND DAMAGING WIND THREAT... WILL COME FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING. GIVEN WHAT WILL BE AN INCREASINGLY MOIST AIRMASS...AND A SLOWLY MOVING FRONTAL BOUNDARY...SEVERAL EPISODES OF HEAVY RAIN ARE POSSIBLE...ESPECIALLY FRIDAY NIGHT AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
In the hours before
Local storm report, Jun 14, 9:24 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL 4 N HAYFIELD 43.95N 92.85W
06/14/2006 E0.75 INCH DODGE MN LAW ENFORCEMENT
0913 AM HAIL 2 S DODGE CENTER 44.00N 92.85W
06/14/2006 E0.50 INCH DODGE MN LAW ENFORCEMENT
&&
SHEANearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.